MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE
Model Number G22647
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued from pma/510k: k191048.Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as described.During a visual evaluation, there is a kink on the catheter at 5 to 5.5 cm from the distal end of the handle.During a function test, the handle of the device was manipulated, and the snare head would advance and retract as intended.The continuity from the electrical pin to the snare head was tested with an ohm meter and passed.An additional functional test was performed by attaching the active cord to the electrical pin.The active cord connected to the device easily and remained securely connected.The device was connected to a valley lab generator and power was applied.The snare cut simulated tissue as expected.A lab meeting was held with manufacturing and engineering, no anomalies were detected with the device construction.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use direct the user to: "fully retract and extend snare to confirm smooth operation of device." damage to the product can occur if the device experiences excessive pressure during use.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy, the physician used an acusnare polypectomy snare.When attempting to remove the polyp using the snare, it was difficult to open and almost impossible to close.It was realized that there was a kink in the wire in the handle of the snare.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10487601
Report Number1037905-2020-00355
Device Sequence Number2552989
Product Code FDI
UDI-Device Identifier00827002226470
UDI-Public(01)00827002226470(17)230515(10)W4347628
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2023
Device Model NumberG22647
Device Catalogue NumberASDB-15-015-S
Device Lot NumberW4347628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2020
Initial Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1